Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jul 1, 2012, 8:13 PM EDT for Darlington County, South Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 8:13 PM EDT (00:13 UTC)
- Expired
- Jul 1, 2012, 9:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Wilmington, NC
County Darlington County, SC
The radar
The Columbia radar (KCAE), 127 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4208 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068
WWUS82 KILM 020013
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
813 PM EDT SUN JUL 1 2012
SCZ017-023-032-020115-
DARLINGTON-FLORENCE-MARLBORO-
813 PM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE...MARLBORO AND
DARLINGTON COUNTIES THROUGH 915 PM EDT...
AT 814 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTH OF NORTH HARTSVILLE...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...HARTSVILLE...
AUBURN...BROWNSVILLE...CLYDE...DARLINGTON RACEWAY...DOVESVILLE...
FLOYD...KELLYTOWN...MECHANICSVILLE AND MONT CLARE.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3449 8005 3450 7999 3449 7989 3454 7983
3461 7979 3461 7978 3439 7958 3437 7959
3407 7989 3441 8022
TIME...MOT...LOC 0014Z 325DEG 22KT 3448 8004
$$
IIIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:50 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 1, 7:50 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 750 PM EDT SUN JUL 1 2012 .SYNOPSIS... HUMID AND VERY HOT CONDITIONS WILL PREVAIL TODAY AS AN UPPER RIDGE HOLDS ACROSS THE REGION. SEVERAL WEAK IMPULSES ALOFT COMBINED WITH THE INTENSE HEAT COULD TRIGGER STRONG TO SEVERE AFTERNOON AND EVENING THUNDERSTORMS. DAYTIME TEMPERATURES IN THE UPCOMING WEEK WILL COOL SLIGHTLY AS THE UPPER RIDGE SHIFTS BACK TO THE WEST. EACH AFTERNOON AND EVENING IN THE DAYS AHEAD WILL BRING ISOLATED THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 7:00 PM SUNDAY...UPDATED TO CANCEL HEAT ADVISORY/EXCESSIVE HEAT WARNINGS. SEVERE WEATHER EVENT ONGOING THIS EVENING WITH STRONGEST CONVECTION MAINLY OVER THE COASTAL COUNTIES. PREVIOUS DISCUSSION FOLLOWS: STILL SOME QUESTIONS REGARDING TIMING AND LOCATION OF CONVECTION INITIATION AND WHERE AND WHEN THE RESULTING SEVERE WEATHER THREAT WILL MANIFEST ITSELF LOCALLY. MCS STILL MOVING ACROSS THE NC/VA BORDER ALONG REMNANT SYNOPTIC FRONTAL BOUNDARY AND OUTFLOW BOUNDARY HEADING SOUTH FROM THIS FEATURE WILL CERTAINLY PROVIDE A MESOSCALE FORCING...BUT ANY SUCH STORMS WOULD LIKELY STAY NORTH OF HERE. FURTHER SOUTH THERE IS SOME GRADUALLY INCREASING AGITATION IN THE CU FIELD ROUGHLY BANDED FROM PAMLICO SOUND TO UPSTATE SC...ROUGHLY FOLLOWING THE N SIDE OF PIEDMONT/THERMAL TROUGH OF LOW PRESSURE. NO SURPRISE WITH THESE VARIOUS FEATURES THAT RAPID CYCLE/HI RES MODELS OF VARIOUS PERSUASIONS HAVE DIFFERENT IDEAS OF CONVECTIVE INITIATION AND TRACK. THE BEST CHANCE FOR STORMS LOCALLY STILL APPEARS TO BE ACROSS NORTHERN ZONES IN ASSOCIATION THE THE SURFACE TROUGH. HRRR FIRES STORMS JUST WEST OF MARLBORO COUNTY AND BEGIN TO AFFECT THE REGION BY 20Z. SFC OBS SHOW HEIGHTENED CONVG INTO THE TROUGH IN THIS LOCALE WITH A POSSIBLE MESOLOW NORTH OF SSC SO THIS SEEMS PLAUSIBLE. RUC ANALYSIS CONTINUES TO SHOW FRIGHTFULLY HIGH INSTABILITY IN PLACE BOTH WITH RESPECT TO THE SURFACE AND THE 100MB MEAN LAYER. THE HIGHER VALUES OF THE FORMER WILL NOT BE REALIZED TODAY DUE THE HIGH STORM BASES BUT THE MLCAPES OVER WESTERN ZONES WHERE STORMS MAY DEVELOP ARE APPROACHING 5000 J/KG...AND SHOW THE CAP JUST ABOUT ERODED. OTHER THAN THE OBVIOUS FORECAST/POP RAMIFICATIONS DETERMINING CONVECTIVE INITIATION FEELS OF HEIGHTENED IMPORTANCE TODAY AS STORMS WILL TURN SEVERE ALMOST IMMEDIATELY DUE THE EXTREME UPDRAFT ACCELERATION EXPECTED. NOT TO MAKE IT SEEM LIKE AN AFTERTHOUGHT BUT THE EXCESSIVE HEAT WARNING CERTAINLY VERIFYING WELL. HIS AROUND THE REGION SOLIDLY IN THE 110-115 RANGE. ILM EVEN PEAKED AT AN INCREDIBLE 120F WHEN IT READ 99/80. EXCERPT FROM PREVIOUS: REGARDING THE SEVERE WEATHER...AS MENTIONED YESTERDAY THE CORRIDOR OF MCS DEVELOPMENT AND PROPAGATION IS SHIFTING SOUTHWARD FROM THE MIDATLANTIC/DELMARVA OF DAYS PAST MORE INTO MIDATLANTIC/CAROLINAS BY THE SLIGHT RETREAT OF THE UPPER RIDGE. WHAT IS A LITTLE DIFFERENT FROM YESTERDAY IS THAT THE BAND OF NW FLOW THAT MANAGES TO DEVELOP IS STRONGER THAN PROGGED YESTERDAY...WITH A BROAD SWATH OF 40KT 500MB WINDS NOW SEEN IN THE 12Z WRF. CLUSTER OF TSMS SHOULD ORGANIZE OVER NW NC NEAR VA BORDER POSSIBLY EVEN TRIGGERED BY OUTFLOW FROM SMALL MCS NOW MOVING INTO FAR WESTERN VA. ONCE STORMS DO FIRE THEY WILL EXIST IN AN ENVIRONMENT DUBBED 'THERMODYNAMICALLY IMPRESSIVE' BY THE STORM PREDICTION CENTER. AFTERNOON SURFACE BASED INSTABILITY MAY PEAK OUT WITH EXTREME VALUES EXCEEDING 6000 J/KG...ABOUT AS HIGH AS IT GETS HERE IN THE CAROLINAS. ONCE STORMS GET THIS FAR SOUTH HOWEVER THESE VALUES WILL HAVE DROPPED INTO THE 3500-4500 J/KG RANGE...WHICH IS USUALLY STILL DEFINED AS EXTREME INSTABILITY. A LARGE PORTION OF THIS VERY 'FAT' CAPE LIES ABOVE -10C AND EVEN -20C FAVORING THE GROWTH OF VERY LARGE HAIL IN WHAT WILL BE EXTREMELY VIGOROUS UPDRAFTS. THIS IS REFLECTED IN THE SPC HATCHED AREA FOR HAIL IN THE LATEST SWODY1. STORM ELECTRIFICATION WILL ALSO BE EXCEPTIONALLY STRONG LEADING TO VERY HIGH FLASH RATES. STORM TOPS/DEPTH WILL BE NOTABLY HIGH DUE TO NOT ONLY THE HIGH CAPE/UPDRAFT ACCELERATION BUT ALSO BY FAIRLY STRONG UPPER DIVERGENCE RESULTING FROM BAND OF WESTERLIES ASSOC WITH UPPER TROUGH OVER NY. THE EXTREME HEAT IN PLACE WILL YIELD A HIGH STORM CLOUD BASE INCLUDING STEEP/ALMOST DRY ADIABATIC SUBCLOUD LAPSE RATES. THIS WILL ENHANCE THE DAMAGING WIND THREAT WHILE AT THE SAME TIME RENDER THE TORNADO THREAT NEARLY NIL. LOW LEVEL SOUTHERLY FLOW IS PROGGED TO BE A LITTLE STRONGER THAN YESTERDAY ADDING A SOUTHERLY COMPONENT TO THE DIRECTION OF MOVEMENT OF THE STORM COMPLEX IN THE OTHERWISE NW TO WNW STEERING FLOW. BEST FORECAST NOW...IS THAT NORTHERN ZONES WILL HAVE THE HIGHEST CHANCE OF GETTING HIT BY THE SOUTHEAST-BOUND MCS. THIS WILL BE HIGHLY SUBJECT HOWEVER TO WHERE EXACTLY THE STORMS INITIATE AND STORM-SCALE COLD POOL INTERACTION AND RESULTING PROPAGATION VECTOR ONCE THEY ORGANIZE. THE EXACT LOCATION MAY BE FINE TUNED BUT FOR NOW THE FCST IS BEING HEDGED TOWARDS THE WRF SOLN...SHOWING THE TEMPORAL WINDOW AT A MAXIMUM FOR CONVECTION ROUGHLY 23-02Z. RECORD HIGH TEMPS TODAY...ILM 98...FLO 101...CRE 91. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... AS OF 2:20 PM SUNDAY...STRONG TO SEVERE CONVECTION A DECENT POSSIBILITY DURING THE SHORT TERM...ESPECIALLY ON MONDAY...WITH CONTINUED INTENSE SURFACE HEATING...A MODERATELY TO STRONGLY UNSTABLE ATMOSPHERE AND AMPLE AVAILABLE MOISTURE. BEST TIMING WILL BE DURING THE AFTERNOON AND EVENING AS THE MID LEVEL CAP ASSOCIATED WITH THE STRONG SUBSIDENCE UNDER THE UPPER RIDGE ERODES AWAY. OUTFLOW BOUNDARIES FROM ONGOING ACTIVITY TO OUR NORTH MAY ALSO REACH THE FORECAST AREA IN TIME TO TRIGGER CONVECTION. STRONG CONVECTION ALSO A POSSIBILITY ON TUESDAY AS ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE. BEST CHANCES AGAIN WILL BE DURING THE AFTERNOON AND EVENING AS DAYTIME HEATING INCREASES INSTABILITY THROUGH STEEPENING LAPSE RATES. TRIGGERS INCLUDE SEA BREEZE FRONT...OLD OUTFLOW BOUNDARIES AND THE PIEDMONT TROUGH. SUBSIDENCE UNDER THE UPPER RIDGE AND CONTINUED WARM SWLY FLOW WILL KEEP TEMPERATURES ABOVE NORMAL FOR BOTH DAYS...MID TO UPPER 90S FOR MAXIMUMS AND MINIMUMS IN THE MID TO UPPER 70S. RIGHT NOW BORDERLINE ON MEETING HEAT ADVISORY CRITERIA FOR MONDAY. WILL FURTHER EVALUATE AS TO IF AND WHEN WE ISSUE AN ADVISORY. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 2:20 PM SUNDAY...PERIOD BEGINS WITH AREA UNDER NORTHEAST EDGE OF 5H RIDGE. THE RIDGE IS SLOWLY BEING SUPPRESSED SOUTHWEST BY A 5H TROUGH OVER THE NORTHEAST SLOWLY EXPANDING SOUTH. THIS KEEPS THE AREA MORE OR LESS IN DEEP WEST TO NORTHWEST FLOW AND ALLOW SURFACE BOUNDARIES TO BECOME MORE CONVECTIVELY ACTIVE. CONVECTION WILL DEVELOP ALONG SEA BREEZE AND PIEDMONT TROUGH AS WELL AS ANY LEFT OVER OUTFLOW BOUNDARIES OR DIFFERENTIAL HEATING BOUNDARIES FROM LINGERING DEBRIS CLOUD. SHORTWAVES MOVING ACROSS THE SOUTHERN US IN THE SOUTHWEST FLOW ALOFT WILL WORK TO ENHANCE ANY ONGOING CONVECTION. POP VALUES WILL RANGE FROM 20 TO 40 THROUGH THE PERIOD WITH HIGHEST VALUES EARLIER. TEMPERATURES IN THE LOW TO MID 90S THROUGH THE PERIOD WITH COASTAL AREAS COOLING A LITTLE LATE IN THE PERIOD AS THE SEA BREEZE IS ABLE TO PENETRATE FARTHER INLAND. LOWS WILL BE IN THE LOW TO MID 70S THROUGH THE PERIOD. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 00Z...THUNDERSTORMS THAT AFFECTED ALL TERMINALS IN SOME FORM OR ANOTHER ARE ON THE WANE AS THEY MOVE OUT OF THE AREA. THERE ARE A FEW UPSTREAM STORMS THAT HAVE A CHANCE TO AFFECT TERMINALS THROUGH 03Z OR SO...MAINLY ILM AND FLO. AS A RESULT OF THE RAIN...WE COULD SEE SOME FOG OVERNIGHT WITH IFR CONDITIONS AN OUTSIDE POSSIBILITY. FOR NOW...TAFS REFLECT MVFR VSBYS BETWEEN 06Z AND ABOUT 12Z. OTHERWISE...EXPECT VFR CONDITIONS IN THE WAKE OF THE STORMS TONIGHT TO PERSIST THROUGH 18Z BEFORE SCT STORMS DEVELOP AGAIN BETWEEN 18Z AND 00Z. EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING...OTHERWISE VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 7:00 PM SUNDAY...STRONG TO SEVERE THUNDERSTORMS APPROACHING AND OVER THE WATERS AT THIS TIME. MARINE INTERESTS SHOULD PAY CLOSE ATTENTION TO THE LATEST WARNINGS AND ADVISORIES FOR THE WATERS. PREVIOUS DISCUSSION FOLLOWS: NO CHANGES TO THE FAIRLY STEADY-STATE FORECAST. SW WINDS TO BE MAINTAINED BETWEEN PIEDMONT TROUGH AND WEST ATLANTIC HIGH PRESSURE. SEAS WILL AVERAGE 2 TO 3 FT FOR MUCH OF THE PERIOD WITH A FEW 4 FT NEAR FRYING PAN SHOALS. DANGEROUS THUNDERSTORMS EXPECTED LATE AFTERNOON AND EVENING AND WILL CONTINUE TO BE SHOW IN CWF TEXT. SEVERAL MARINE WEATHER STATEMENTS AND/OR MARINE WARNINGS APPEAR LIKELY THIS EVENING INTO EARLY TONIGHT. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 2:20 PM SUNDAY...THE COMBINATION OF A TROUGH OF LOW PRESSURE INLAND AND HIGH PRESSURE OFFSHORE WILL KEEP UP A STEADY SOUTHWESTERLY FLOW IN THE 10 TO 15 KT RANGE THROUGH THE PERIOD. SEAS WILL RANGE FROM 2 TO 4 FT. STRONG THUNDERSTORMS A POSSIBILITY OVER THE WATERS...ESPECIALLY MONDAY AFTERNOON AND EVENING. LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 2:20 PM SUNDAY...SOUTHWEST FLOW CONTINUES THROUGH THE PERIOD WITH SPEEDS OCCASIONALLY EXCEEDING 15 KT. PRESENCE OF DIURNAL ENHANCED PIEDMONT TROUGH...AFTERNOON SEA BREEZE...AND SUBTLE EXPANSION OF BERMUDA HIGH WILL ALL LEAD TO INCREASES IN SPEEDS LATER IN THE PERIOD. ALONG THE COAST OCCASIONAL 20 KT IS POSSIBLE. SEAS WILL BUILD FROM 2 TO 4 FT ON WED TO 3 TO 5 FT FOR THU/FRI...MAINLY AS A SOUTHERLY WIND WAVE WITH A SLIGHT SOUTH TO SOUTHEAST 1 FT OR SO SWELL. && .TIDES/COASTAL FLOODING... AS OF 2:20 PM SUNDAY...LATEST ETSURGE MDL FORECAST DATA SHOWS A POSITIVE HALF FOOT ANOMALY FOR HIGH TIDE TONIGHT...JUST BREACHING MINOR COASTAL FLOODING THRESHOLDS FOR LOW LYING AREAS ADJOINING THE CAPE FEAR RIVER. HIGH TIDE WILL BE BETWEEN 8 PM AND 9 PM. SAME DATA INDICATES THAT WE COULD SEE A REPEAT OF THIS SCENARIO ON TUESDAY AND WEDNESDAY EVENING. HAVE ISSUED A COASTAL FLOOD ADVISORY TO COVER TONIGHTS EVENT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR NCZ107. MARINE...NONE. && SYNOPSIS...REK NEAR TERM...MBB SHORT TERM...REK LONG TERM...III AVIATION...RAN MARINE...MJC/III/MBB TIDES/COASTAL FLOODING...REK
Hazardous weather outlook, Jul 1, 6:28 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 628 PM EDT SUN JUL 1 2012 NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-053>056- 022230- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 628 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND NIGHT. THE PRIMARY RISK WILL BE DAMAGING WINDS AND LARGE HAIL. A HEAT ADVISORY MAY BE NEEDED MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-022230- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 628 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS MAY MOVE ACROSS THE WATERS LATE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-022230- INLAND NEW HANOVER- 628 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. COASTAL FLOOD ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY AFTERNOON AND NIGHT. THE PRIMARY RISK WILL BE DAMAGING WINDS AND LARGE HAIL. MINOR COASTAL FLOODING MAY OCCUR ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON DURING THE EARLY NIGHTTIME HOURS EARLY IN THE WEEK. A HEAT ADVISORY MAY BE NEEDED MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 6:39 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
639 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG 6 SE AYNOR 33.93N 79.13W
07/01/2012 HORRY SC LAW ENFORCEMENT
TREE IN ROAD AT SMITH ROAD AND HORRY ROAD.
&&
EVENT NUMBER ILM1200198
RANLocal storm report, Jul 1, 6:44 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
644 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HIGH SUST WINDS 3 SE SHALLOTTE 33.95N 78.35W
07/01/2012 E55 MPH BRUNSWICK NC TRAINED SPOTTER
&&
EVENT NUMBER ILM1200199
REKSpecial weather statement, Jul 1, 7:11 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
711 PM EDT SUN JUL 1 2012
NCZ096-105-020015-
BLADEN-INLAND PENDER-
711 PM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER AND BLADEN COUNTIES
THROUGH 815 PM EDT...
AT 712 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ATKINSON...OR ABOUT 16 MILES WEST OF BURGAW...MOVING EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE CURRIE...MALPASS CORNER...MONTAGUE...
POINT CASWELL...ROOKS...ROWAN...THE BOROUGH...WARDS CORNER AND
ATKINSON.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3456 7796 3438 7806 3444 7822 3448 7829
3459 7828 3457 7825 3461 7821
TIME...MOT...LOC 2312Z 284DEG 17KT 3452 7820
IIISpecial weather statement, Jul 1, 8:11 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
811 PM EDT SUN JUL 1 2012
SCZ017-020115-
MARLBORO-
811 PM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MARLBORO COUNTY THROUGH 915
PM EDT...
AT 811 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES NORTHWEST OF WALLACE...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...CLIO...
DUNBAR...MCCOLL...WALLACE...BLENHEIM AND TATUM.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3462 7945 3439 7958 3456 7974 3461 7978
3465 7980 3467 7986 3474 7989 3477 7993
3480 7994 3481 7967
TIME...MOT...LOC 0011Z 315DEG 24KT 3484 7990
IIILocal storm report, Jul 1, 8:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
812 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 6 S PAMPLICO 33.91N 79.55W
07/01/2012 FLORENCE SC MEDIA
TREES AND POWER LINES DOWN ON EAST BAZEN STREET.
&&
EVENT NUMBER ILM1200200
DCHSpecial weather statement, Jul 1, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
813 PM EDT SUN JUL 1 2012
SCZ017-023-032-020115-
DARLINGTON-FLORENCE-MARLBORO-
813 PM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE...MARLBORO AND
DARLINGTON COUNTIES THROUGH 915 PM EDT...
AT 814 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTH OF NORTH HARTSVILLE...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...HARTSVILLE...
AUBURN...BROWNSVILLE...CLYDE...DARLINGTON RACEWAY...DOVESVILLE...
FLOYD...KELLYTOWN...MECHANICSVILLE AND MONT CLARE.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3449 8005 3450 7999 3449 7989 3454 7983
3461 7979 3461 7978 3439 7958 3437 7959
3407 7989 3441 8022
TIME...MOT...LOC 0014Z 325DEG 22KT 3448 8004
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:11 PM EDT | Special Weather Statement | ILM | Marlboro | 64 min |
| Jul 1, 8:55 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry | 50 min |
| Jul 1, 8:23 PM EDT | Special Weather Statement | ILM | Robeson | 67 min |
| Jul 1, 8:57 PM EDT | Special Weather Statement | ILM | Robeson | 63 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.